MAUDE Adverse Event Report: ENCORE MEDICAL L. P. TAPERFILL FEMORAL HIP STEM; TAPERFILL HIP STEM, STANDARD, SIZE 13

ENCORE MEDICAL L. P. TAPERFILL FEMORAL HIP STEM; TAPERFILL HIP STEM, STANDARD, SIZE 13
Model Number 425-96-013
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to the patient fractured their femur and needed a longer stem.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as fractured femur.The previous surgery and the surgery detailed in this event occurred 7 months apart.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were returned to manufacturer and device evaluation anticipated but not begun in djo surgical.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to fractured femur.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissues support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
TAPERFILL FEMORAL HIP STEM
Common Device Name
TAPERFILL HIP STEM, STANDARD, SIZE 13
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key11659502
Report Number1644408-2021-00297
Device Sequence Number3097896
Product Code LPH
UDI-Device Identifier00888912078580
UDI-Public(01)00888912078580
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2023
Device Model Number425-96-013
Device Catalogue Number425-96-013
Device Lot Number192R1935
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-322, LOT 861B1194
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR
Patient Weight39